Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 185, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2011, 2:52 AM CDT for 4 counties in Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 2:52 AM CDT (07:52 UTC)
- Expired
- Apr 26, 2011, 3:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen County, KY, Barren County, KY, Metcalfe County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS53 KLMK 260752
SVRLMK
KYC003-009-169-171-260830-
/O.NEW.KLMK.SV.W.0185.110426T0752Z-110426T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 AM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 330 AM CDT
* AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WALNUT HILL...MOVING
NORTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
TOMPKINSVILLE...
LAMB AND DRY FORK...
MOUNT HERMON AND JEFFREY...
NOBOB AND MUD LICK...
SULPHUR LICK AND ROCKBRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...SMALL HAIL...AND
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3663 8606 3679 8608 3697 8560 3687 8559
3687 8561 3683 8559 3682 8561 3679 8560
3678 8558 3661 8557
TIME...MOT...LOC 0752Z 246DEG 38KT 3674 8600
WIND...HAIL 60MPH 0.75IN
$$
AL2 follow-up statements
244
WWUS53 KLMK 260805 RRA
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 AM EDT TUE APR 26 2011
KYC003-260814-
/O.CAN.KLMK.SV.W.0185.000000T0000Z-110426T0830Z/
ALLEN KY-
305 AM CDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO OUT OF ALLEN
COUNTY AND INTO MONROE COUNTY. BUT IF YOU RECEIVED ANY DAMAGING
WINDS OR HAIL...PLEASE REPORT THIS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3664 8597 3666 8596 3672 8598 3682 8600
3697 8560 3687 8559 3687 8561 3683 8559
3682 8561 3679 8560 3677 8558 3661 8557
TIME...MOT...LOC 0804Z 253DEG 35KT 3674 8585
$$
KYC009-169-171-260830-
/O.CON.KLMK.SV.W.0185.000000T0000Z-110426T0830Z/
METCALFE KY-BARREN KY-MONROE KY-
305 AM CDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR MONROE...SOUTHEASTERN BARREN AND SOUTHWESTERN METCALFE
COUNTIES...
AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLIPPIN...MOVING EAST
AT 40 MPH. UP TO PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
TOMPKINSVILLE...
MUD LICK AND MOUNT HERMON...
FORKTON AND SULPHUR LICK...
ROCKBRIDGE AND PERSIMMON...
WILLOW SHADE AND BEAUMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3664 8597 3666 8596 3672 8598 3682 8600
3697 8560 3687 8559 3687 8561 3683 8559
3682 8561 3679 8560 3677 8558 3661 8557
TIME...MOT...LOC 0804Z 253DEG 35KT 3674 8585
WIND...HAIL 60MPH 0.75IN
$$
AL686
WWUS53 KLMK 260831
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 AM CDT TUE APR 26 2011
KYC009-169-171-260841-
/O.EXP.KLMK.SV.W.0185.000000T0000Z-110426T0830Z/
METCALFE KY-BARREN KY-MONROE KY-
331 AM CDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR MONROE...SOUTHEASTERN BARREN
AND SOUTHWESTERN METCALFE COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING...AND GUSTY
WINDS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3664 8597 3666 8596 3672 8598 3682 8600
3697 8560 3687 8559 3687 8561 3683 8559
3682 8561 3679 8560 3677 8558 3661 8557
TIME...MOT...LOC 0805Z 253DEG 35KT 3674 8584
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:34 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 26, 2:34 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 AM EDT TUE APR 26 2011
.SHORT TERM (TODAY AND TONIGHT)...
THERE ARE SEVERAL CONCERNS IN THIS SHORT TERM. THE FIRST IS THIS
MORNING AS AN OVERNIGHT LINEAR MCS WORKS ITS WAY ACROSS THE REGION.
TIMING THIS FEATURE ON RADAR BRINGS THE LEADING EDGE OF THE
THUNDERSTORMS THROUGH THE BLUE GRASS BEFORE THE START OF THE
FORECAST AT 12Z. HOWEVER THE TRAILING STRATIFORM PRECIPITATION
SHIELD WILL TAKE UNTIL EARLY TO MID MORNING BEFORE COMPLETELY
CLEARING THE CWA.
SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THROUGH THE DAY
TODAY...ESPECIALLY THIS AFTERNOON AS WE REDESTABILIZE. ANY STORM IN
THE UNSTABLE ATMOSPHERE COULD BE STRONG TO SEVERE...BUT IT REALLY
APPEARS THAT THE MAIN CONCERN WILL ARRIVE TONIGHT.
TONIGHT SURFACE LOW PRESSURE WILL ORGANIZE OVER THE RED RIVER VALLEY
AHEAD OF A COUPLE OF STRONG VORTS DIVING INTO THE UPPER TROF OVER
THE PLAINS. A LOW LEVEL JET WILL REV UP ON THE EAST SIDE OF THIS
SYSTEM WITH SPEEDS OF 55 TO 65KT OVERNIGHT. WE WILL ALSO BE LOCATED
IN AN AREA OF SIGNIFICANT UPPER DIVERGENCE BETWEEN UPPER JET MAXES
OVER THE GREAT LAKES AND SOUTHERN PLAINS. AS A RESULT A LARGE AREA
OF THUNDERSTORMS IS EXPECTED TO BLOSSOM INVOF ARKANSAS AND HEAD
NORTHEAST INTO THE TENNESSEE AND OHIO VALLEYS. WITH STRONG LOW LEVEL
SHEAR SEVERE STORMS ARE EXPECTED TO BE ACCOMPANIED BY STRONG WIND
GUSTS...ISOLATED TORNADOES...AND HAIL. IN ADDITION...PRECIPITABLE
WATER AMOUNTS LOOK TO MAX OUT AROUND 1.5 INCHES AND K INDEX IS IN
THE MIDDLE 30S. THUS HEAVY RAIN WILL BE A THREAT AS WELL. WIDESPREAD
AMOUNTS OF AN INCH TO LOCALLY 1.5 INCHES WILL BE POSSIBLE TONIGHT
ESPECIALLY WEST OF I-65 AND SOUTH OF THE OHIO RIVER. LOCAL FLOODING
PROBLEMS WILL ARISE WITH SUCH QPF AMOUNTS ESPECIALLY IN INSTANCES
WHERE THE HEAVY RAIN FALLS IN A SHORT PERIOD OF TIME. WILL EXTEND
THE FLASH FLOOD WATCH AS A RESULT.
.LONG TERM (WEDNESDAY - MONDAY)...
...PARAMETERS STILL POINTING TO A POTENTIAL EXCESSIVE RAIN EVENT AND
SEVERE WEATHER FOR WEDNESDAY...
A MORNING MCS SHOULD BE ONGOING WED MORNING ALONG A WEAK SFC LOW
PROGGED TO MOVE FROM SE MISSOURI TO THE EASTERN GREAT LAKES REGION
BY WED EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DUMP
COPIOUS AMOUNTS OF RAINFALL MAINLY OVER WEST CENTRAL KY AND SOUTHERN
INDIANA WEDNESDAY MORNING. THERE COULD STILL BE SOME STRONG MAYBE
ISLD SEVERE STORMS DURING THE MORNING HOURS...BUT THE MAIN THREAT
WILL BE VERY HEAVY RAINFALL. THE NOSE OF THE LLJ WILL PUMP VERY
MOIST AIR INTO REGION WITH 1.5 TO 1.7 PWATS NOTED IN THE SOUNDINGS.
WE SHOULD SEE A LITTLE BIT OF A BREAK IN THE PRECIP AND POSSIBLY
SOME BREAKS IN THE CLOUDS WED EARLY-MID AFTERNOON BEFORE THE SECOND
MORE POTENT LOW PRESSURE SYSTEM MOVES TO OUR NORTHWEST. LATEST
MODELS INDICATE THAT CONVECTION WILL RE-FIRE SOMEWHERE OVER CENTRAL
KY DURING THE AFTERNOON HOURS. THERMODYNAMIC PROFILES ARE IN
SUPPORT OF INTENSE ROTATING UPDRAFTS ESPECIALLY ALONG AND EAST OF
INTERSTATE 65. DAMAGING WINDS...LARGE HAIL...AND EVEN A FEW
TORNADOES WILL BE POSSIBLE WED AFTERNOON/EVENING.
IN ADDITION TO THE SEVERE THREAT...HEAVY RAINS WILL CONTINUE WITH
THESE THUNDERSTORMS. THESE RAINS FALLING ON ALREADY SATURATED
GROUNDS WILL LIKELY LEAD TO FLASH FLOODING ISSUES...THEREFORE WILL
EXPAND THE FLASH FLOOD WATCH THROUGH 0Z THUR. RIVER AND STREAMS
WILL OF COURSE BE NEGATIVELY IMPACTED AS WELL. WED QPF LOOKS TO BE
BETWEEN 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
LATE WEDNESDAY...A COLD FRONT WILL QUICKLY MOVE ACROSS THE
COMMONWEALTH AS DEEP LOW PRESSURE OCCLUDES OVER THE GREAT LAKES.
SKIES WILL BECOME PARTLY CLOUDY THURSDAY WITH BLUSTERY WEST WINDS
AND MUCH COOLER TEMPERATURES.
EXPECT DRY WEATHER AND SEASONABLE TEMPERATURES FRIDAY AND EARLY
SATURDAY AS HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. BY LATE
SATURDAY...THE UPPER AIR PATTERN WILL TRANSITION INTO NORTHWEST
FLOW OVER THE LOWER OHIO VALLEY. AFTER A POTENTIAL ROUND OF
THUNDERSTORMS EARLY SUNDAY...COOLER AND DRY WEATHER IS EXPECTED
MONDAY.
&&
.AVIATION (06Z TAF ISSUANCE)...
LARGE AREA OF SHOWERS AND STORMS WILL ADVANCE THROUGH THE TERMINALS
EARLY THIS MORNING. WILL USE RADAR TRENDS TO TIME THE TSRA INTO THE
AIRPORTS. MVFR CONDITIONS CAN BE EXPECTED WITH THE STORMS IN BOTH
CIGS AND VSBYS. AS IN ANY THUNDERSTORM WINDS WILL BE VARIABLE BUT
WILL LIKELY SWITCH FROM SSE AHEAD OF THE STORMS TO WSW IN THE
STORMS. THE STORMS SHOULD DIMINISH TO SHOWERS TOWARDS DAWN AND THEN
BECOME SCATTERED FOR MOST OF THE DAY.
WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE TODAY AHEAD OF
A VERY SLOW MOVING COLD FRONT TO OUR WEST. ALSO...WINDS WILL KICK UP
AND BECOME GUSTY TODAY OUT OF THE SSW. TONIGHT THE NEXT MAIN WAVE OF
STORMS WILL MOVE IN.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ023>034-038-
061-070.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR INZ076>079-083-
084-089>092.
&&
SHORT TERM........13
LONG TERM.........AML
AVIATION..........13Hazardous weather outlook, Apr 25, 11:55 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1255 AM EDT TUE APR 26 2011 INZ076>079-083-084-089>092-KYZ025-029>034-038-270500- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY- SPENCER KY- 1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT AND THEN APPROACH THE I-65 CORRIDOR BEFORE SUNRISE. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. THERE IS A SMALL THREAT OF SEVERE WEATHER WITH THE MAIN SEVERE WEATHER THREAT BEING DAMAGING WINDS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS LINE AS IT MOVES THROUGH THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY. AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD. THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND OVERNIGHT. KYZ035>037-039>043-045>049-053>057-064>067-075>078-081-082-270500- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT. THE BEST CHANCES FOR PRECIPITATION WILL COME TOWARD DAWN ON TUESDAY WHEN A LINE OF SHOWERS AND THUNDERSTORMS APPROACHES THE REGION FROM THE WEST. RAINFALL AMOUNTS OF AN INCH OR LESS ARE EXPECTED DURING THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY. AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD. THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND OVERNIGHT. KYZ023-024-026>028-061>063-070>074-270500- HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-BUTLER KY- EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY- 1255 AM EDT TUE APR 26 2011 /1155 PM CDT MON APR 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF STRONG TO SEVERE STORMS WILL SWEEP FROM WEST TO EAST THROUGH WESTERN KENTUCKY EARLY THIS MORNING. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE RAINS ARE POSSIBLE LATE TUESDAY THROUGH EARLY THURSDAY. AN ADDITIONAL 2 TO 3 INCHES OR MORE IS LIKELY THROUGH THIS PERIOD. THIS RAIN...COUPLED WITH SATURATED GROUND WILL BRING MANY SMALL STREAMS AND CREEKS OUT OF BANKFULL...AND LEAD TO FLOODING ON MAIN STEM RIVERS LATER THIS WEEK. SOME THUNDERSTORMS WEDNESDAY MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS LATE SATURDAY OR EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAINFALL OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND OVERNIGHT.
In the hours before
Local storm report, Apr 26, 2:07 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM TSTM WND DMG FRANKLIN 36.73N 86.57W
04/26/2011 SIMPSON KY LAW ENFORCEMENT
TREE DOWN ON MORGANTOWN ROAD
&&
EVENT NUMBER LMK1100631
13Local storm report, Apr 26, 2:11 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM TSTM WND DMG 10 S MORGANTOWN 37.07N 86.70W
04/26/2011 BUTLER KY LAW ENFORCEMENT
TRAILER BLOWN OFF FOUNDATION AND DESTROYED ON BOWLING
GREEN ROAD
&&
EVENT NUMBER LMK1100632
13Local storm report, Apr 26, 2:13 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
04/26/2011 WARREN KY LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
&&
EVENT NUMBER LMK1100633
13Special weather statement, Apr 26, 2:28 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 AM EDT TUE APR 26 2011
KYZ063-073>076-260815-
ALLEN-BARREN-HART-METCALFE-MONROE-
228 AM CDT TUE APR 26 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
BROWNSVILLE TO SCOTTSVILLE...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND GUSTY WINDS OF
AROUND 40 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
GLASGOW...
ROCKY HILL AND BON AYR...
AKERSVILLE AND TRACY...
GLASGOW MUNICIPAL AIRPORT AND ROSEVILLE...
FREETOWN AND GAMALIEL...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 60...AND THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3664 8621 3719 8605 3735 8570 3729 8571
3727 8568 3718 8569 3713 8565 3679 8560
3678 8559 3665 8556 3662 8598
TIME...MOT...LOC 0728Z 251DEG 39KT 3718 8616 3673 8611
ALLocal storm report, Apr 26, 2:51 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM TSTM WND DMG CANEYVILLE 37.42N 86.49W
04/26/2011 GRAYSON KY LAW ENFORCEMENT
COUPLE OF TREES DOWN
&&
EVENT NUMBER LMK1100634
AMLLocal storm report, Apr 26, 2:52 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 AM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG GLASGOW 37.00N 85.92W
04/26/2011 BARREN KY LAW ENFORCEMENT
MULTIPLE TREES DOWN IN GLASGOW
&&
EVENT NUMBER LMK1100635
AMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:13 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio, Simpson, Warren | 32 min |
| Apr 26, 1:24 AM CDT | Tornado Warning | LMK | Logan | 36 min |
| Apr 26, 1:45 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Grayson, Simpson, Warren | 45 min |
| Apr 26, 1:57 AM CDT | Special Weather Statement | LMK | Hancock, Ohio | 33 min |
| Apr 26, 2:23 AM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart, Larue | 22 min |
| Apr 26, 2:28 AM CDT | Special Weather Statement | LMK | Barren, Metcalfe, Monroe | 47 min |
| Apr 26, 2:38 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart, Metcalfe | 37 min |
| Apr 26, 2:47 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Green, Hardin, Hart, Larue, Nelson and 1 more | 28 min |
| Apr 26, 3:00 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Metcalfe, Taylor | 30 min |
| Apr 26, 3:14 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Marion, Nelson, Spencer, Washington | 31 min |
| Apr 26, 3:16 AM CDT | Tornado Warning | LMK | Nelson, Spencer | 29 min |
| Apr 26, 3:29 AM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 16 min |
| Apr 26, 3:36 AM CDT | Tornado Warning | LMK | Washington | 24 min |
| Apr 26, 3:41 AM CDT | Special Weather Statement | LMK | Anderson, Franklin, Shelby, Woodford | 34 min |
| Apr 26, 3:49 AM CDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 26 min |
| Apr 26, 3:54 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Mercer, Woodford | 24 min |
| Apr 26, 4:11 AM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine, Scott, Woodford | 34 min |
| Apr 26, 4:22 AM CDT | Special Weather Statement | LMK | Lincoln | 23 min |
| Apr 26, 4:30 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Harrison, Nicholas | 45 min |
| Apr 26, 4:33 AM CDT | Special Weather Statement | LMK | Garrard, Madison | 27 min |
| Apr 26, 4:47 AM CDT | Special Weather Statement | LMK | Lincoln | 43 min |
| Apr 26, 5:00 AM CDT | Special Weather Statement | LMK | Madison | 30 min |
| Apr 26, 5:22 PM CDT | Special Weather Statement | LMK | Ohio | 23 min |
| Apr 26, 5:32 PM CDT | Tornado Warning | LMK | Ohio | 28 min |
| Apr 26, 5:54 PM CDT | Tornado Warning | LMK | Ohio | 36 min |
| Apr 26, 6:21 PM CDT | Tornado Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 24 min |
| Apr 26, 6:42 PM CDT | Tornado Warning | LMK | Breckinridge, Grayson | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.